Case Report: Agranulocytosis induced by interferon-α therapy for chronic hepatitis C
Article first published online: 28 JUN 2008
Journal of Gastroenterology and Hepatology
Volume 11, Issue 11, pages 1012–1015, November 1996
How to Cite
HIGASHI, Y., SAKAI, K., TADA, S., MIYASE, S., NAKAMURA, T., KAMIO, T. and HARAGUCHI, O. (1996), Case Report: Agranulocytosis induced by interferon-α therapy for chronic hepatitis C. Journal of Gastroenterology and Hepatology, 11: 1012–1015. doi: 10.1111/j.1440-1746.1996.tb00023.x
- Issue published online: 28 JUN 2008
- Article first published online: 28 JUN 2008
- Accepted for publication 16 May 1996.
- chronic hepatitis C;
A 60-year-old woman presented with chronic active hepatitis C whose HCV-RNA genotype was II according to Okamoto's classification and serum HCV-RNA concentration was 104 copies/mL. Agranulocytosis was induced 13 days from the commencement of interferon (IFN)-α 2b (6 MU/day) therapy, so the IFN therapy was immediately discontinued. The agranulocytosis improved rapidly with the administration of a granulocyte colony stimulating factor (G-CSF). The possibility that IFN was associated with maturational arrest of myeloid progenitor cells was considered. During the course of 3 years of follow-up, her liver function has remained normal and serum HCV-RNA remains negative.